Non-perturbative models of intermittency in drift-wave turbulence: Towards a probabilistic theory of anomalous transport

Eun Jin Kim, P. H. Diamond, M. Malkov, T. S. Hahm, K. Itoh, S. I. Itoh, S. Champeaux, I. Gruzinov, O. Gurcan, C. Holland, M. N. Rosenbluth, A. Smolyakov

Research output: Contribution to journalArticle

36 Citations (Scopus)

Abstract

Two examples of non-perturbative models of intermittency in drift-wave (DW) turbulence are presented. The first is a calculation of the probability distribution function (PDF) of ion heat flux due to structures in ion temperature gradient turbulence. The instanton calculus predicts the PDF to be a stretched exponential. The second is a derivation of a bi-variate Burgers equation for the evolution of the DW population density in the presence of radially extended streamer flows. The PDF of fluctuation intensity avalanches is determined. The relation of this to turbulence spreading, observed in simulations, is discussed.

Original languageEnglish
Pages (from-to)961-968
Number of pages8
JournalNuclear Fusion
Volume43
Issue number9
DOIs
Publication statusPublished - 28 Aug 2003
Externally publishedYes

ASJC Scopus subject areas

  • Nuclear and High Energy Physics
  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'Non-perturbative models of intermittency in drift-wave turbulence: Towards a probabilistic theory of anomalous transport'. Together they form a unique fingerprint.

  • Cite this